MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR060502A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient information was asked to the physician but was not available: initials, gender, age, weight, date of birth, comorbidities, medications.A1 - patient identifier; this is an internally generated number.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for an aneurysm where a 6 mm x 5 cm gore® viabahn® endoprosthesis (gore® viabahn® device) was intended to be used in the splenic artery.It was reported the physician advanced the delivery catheter through extremely tortuous anatomy using a 6.5f destino steerable sheath over an unknown size platinum plus guidewire to the target treatment zone.It was reported the delivery catheter was advanced without resistance.Reportedly, during deployment, the line was pulled and became stuck.The tip of the catheter was moving too much due to the tugging of the line, and deployment was aborted.The physician withdrew the catheter, with the endoprosthesis fully constrained.It was reported the deployment line did not break.The physician suspects the tortuosity made it difficult to deploy the endoprosthesis.The procedure was completed using a different 6 mm x 5 cm gore®viabahn® device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Updated codes based investigation and the results.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications product return evaluation: the primary reported device failure mode, the inability to deploy the device due to a stuck deployment line, could not be independently confirmed through engineering evaluation of the returned device.The reported failure mode is consistent with the state of the returned device: the deployment knob was not attached at the hub and deployment had been initiated but not completed.The device was returned with a partially expanded endoprosthesis, but the reported information indicates the device was withdrawn from the patient in a fully constrained state.The manner by which the device deployment continued thereby partially expanding the endoprosthesis could not be established.The deployment line itself was not confirmed to be stuck as deployment using the deployment knob was able to continue during evaluation.The physician attributed the stuck deployment line to tortuous patient anatomy, but the specific cause for the inability to deploy the device as reported during the procedure could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20517800
Report Number2017233-2024-05428
Device Sequence Number18302408
Product Code NIP
UDI-Device Identifier00733132623952
UDI-Public00733132623952
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberVBJR060502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown